Stevens-Johnson syndrome due to etodolac use: case report

Authors

  • Şükran Köse Clinic of Infectious Diseases and Clinical Microbiology, Tepecik Training and Research Hospital, Izmir
  • Lütfiye Kuzucu Clinic of Infectious Diseases and Clinical Microbiology, Tepecik Training and Research Hospital, Izmir
  • Gülgün Akkoçlu Clinic of Infectious Diseases and Clinical Microbiology, Tepecik Training and Research Hospital, Izmir

Keywords:

Stevens-Johnson syndrome, toxic epidermal necrolysis, etodolac

Abstract

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare but serious and fatal mucocutaneous diseases characterized by widespread epidermal necrosis. Drugs, infections, radiation, pregnancy, carcinomas, leukemias, many factors, such as collagen tissue diseases are known to play a role in their etiology. The most common triggers are anticonvulsant drugs and antibiotics. SJS and TEN are rarely seen with nonsteroidal anti-inflammatory drugs. In this article, a case of SJS-TEN due to etodolac use who has a history of hospitalization with similar complaints is discussed. A 60-year-old woman with fever, whole skin and facial rash with oral lesions has referred to emergency service. According to the history and clinical findings the patient was considered as SJS-TEN. The patient showed improvement in symptoms after corticosteroid and apropriate support therapy. SJS-TEN may occur in people taking nonsteroidal anti-inflammatory drugs. For this reason, skin rashes in a patient with a history of drug use should carefully be evaluated.

Downloads

Download data is not yet available.

Published

2013-05-15

How to Cite

1.
Köse Şükran, Kuzucu L, Akkoçlu G. Stevens-Johnson syndrome due to etodolac use: case report. AAI [Internet]. 2013 May 15 [cited 2022 Jan. 24];11(1):49-52. Available from: https://aai.org.tr/index.php/aai/article/view/186

Issue

Section

Case Reports